MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERLOC MAX POWER-INJECTIBLE INFUSION SET 19G X 0.75IN; SET, ADMINISTRATION, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 POWERLOC MAX POWER-INJECTIBLE INFUSION SET 19G X 0.75IN; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code Chemical Exposure (2570)
Date of Event 08/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
 
Event or Problem Description
Nurse requesting the plastic materials used for the safestep and miniloc needles.States they have noticed that the plastic tubing in the safestep needle breaks down when infusing blinatumomab compared to the miniloc needle.She is wondering if they both have different plastic materials.Also, inquiring if the miniloc and safestep needles are dehp free.Ms&s response: informed the needle for the miniloc needle is 304 stainless steel, with acrylic adhesive and silicone oil.The tubing for the miniloc needle is pvc (polyvinyl chloride).Other materials include polypropylene, polyetherimide, abs (acrylonitrile butadiene styrene), rigid pvc, and ldpe (low-density polyethylene).The fluid path materials are flexible pvc, rigid pvc, abs, 304 stainless steel, uv-curing acrylic adhesive, and silicone.The needle for the safestep is 304 stainless steel, witch acrylic adhesive and silicone oil.The tubing for the safestep needle is pvc (polyvinyl chloride).Other materials include abs (acrylonitrile butadiene styrene), rigid pvc, and polycarbonate.The fluid path materials are flexible pvc, rigid pvc, abs, polycarbonate, silicone, uv-cure acrylic adhesive, and 304 stainless steel.Both the miniloc and safestep needles and packaging are dehp free.Chemotherapy (blinatumomab) had infused through both of them.Both cracked in the same spot.Event directly involved a patient.Since the tubing was cracked, the chemotherapy leaked out of the line and onto the patient.No immediate harm was noted.The nurses had to properly dispose of the clothing and bedding that the chemotherapy leaked onto.They had to re-access the patient with a new needle and ask the pharmacy for a new chemotherapy preparation.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a damaged infusion set is confirmed; however, the root cause could not be determined.One photograph of an infusion set was returned for evaluation.An initial visual observation of the photograph showed an infusion set which appeared to be split between the extension tube and luer connector.Biological use residue was observed near the split in the returned photograph.Although there was a split in the extension tube in the submitted photograph, inspection of the photograph was insufficient to identify the cause of the damage.Consequently, this complaint is confirmed as ¿cause unknown¿ at this time.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description

Brand Name
POWERLOC MAX POWER-INJECTIBLE INFUSION SET 19G X 0.75IN
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city UT 84116
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key18387839
Report Number3006260740-2023-05860
Device Sequence Number11456215
Product Code FPA
UDI-Device Identifier00801741047435
UDI-Public(01)00801741047435
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K153440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/11/2026
Device Model NumberN/A
Device Catalogue Number0141975
Device Lot NumberASHPFC091
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2023
Supplement Date Received by Manufacturer01/09/2024
03/05/2024
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date01/12/2024
03/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown